MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the proximal left anterior descending artery.The 4.0x12mm nc trek balloon dilatation catheter did not fully deflate and when attempting to remove resistance was felt resistance.A bit of extra force was used to remove the bdc; however, the proximal shaft separated.The separated portion remained in catheter; therefore, was removed with the catheter.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
H6: 2017 excessive force, incorrect removal.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon was removed partially inflated.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the ifu violation contributed to the reported difficulty removing the device.Additionally, the account reported that extra force was used during removal, as difficulty was experienced.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, ifu stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the combination of the ifu deviation and the reported difficulty removing the device contributed to the reported separation.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and separation appear to be related to user error/operational context, given the clinical situation.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined since the device was not returned for analysis.Additionally, it is likely that the reported deflation issue contributed to the resistance met during removal since the balloon would not fully deflate and upon further manipulation with force, the device ultimately separated.Based on the reported information and results of the complaint investigation, there is no indication that the reported deflation issue, difficulty removing the device or a separation are related to a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19894599
Report Number2024168-2024-09156
Device Sequence Number6556739
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public(01)08717648152061(17)261231(10)40103G1
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012453-12
Device Catalogue Number1012453-12
Device Lot Number40103G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown